MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare® active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? what instruments were used in this procedure to handle the suture? please describe any medical/surgical intervention required for this suture event including dates and results.Were staples used during a re-operation procedure? where was the break in the suture noted (termination, middle, end)? can you describe the appearance of the stratafix suture during second procedure, if applicable? was there any precipitating stress factor for the suture breakage? did the wound dehis? if yes, what tissue dehisced? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.The following information was requested but unavailable: could you please clarify if the patient suffer from any sign or consequence due to the issue (breakage suture post-op? please provide more details.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; drainage)? if so, please specify.Could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.Could you please confirm if the patient suffer from dehiscence? what is the lot number?.
 
Event or Problem Description
It was reported that a patient underwent a craniotomy procedure on an unknown date and a barbed suture was used.Post-op, the patient may have scratched their head in the middle of the night which caused the suture to break.Staples may have been used afterwards.The patient had an infection prior to the procedure.No other information is known at this time and could be provided.

Brand Name
SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15680202
Report Number2210968-2022-08841
Device Sequence Number17758068
Product Code GAM
UDI-Device Identifier10705031236707
UDI-Public10705031236707
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXMP1B118
Device Catalogue NumberSXMP1B118
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown